MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800270
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use, outside the patient, the adhesive qualities of dressing not lasting for longer than 12 hours.No surgical delay.It is unknown how the procedure finished.Patient injuries were not reported.
 
Additional Manufacturer Narrative
We have now completed our investigation into the reported complaint.A review of the associated batch manufacturing record did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition, it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part number provided, there have been further complaints reported with this failure mode in the past three years.The product was used in treatment.As no product could be returned, a thorough evaluation of the product could not be carried out.It was reported that during treatment, the dressing was not lasting for longer than 12 hours.Potential causes for the issue experienced are: 1.Skin has not been thoroughly dried before application of the dressing.2.Dressing absorption is saturated and need to be replaced.We have not been able to confirm a relationship between the event and the product or identify a definitive root cause.No further actions by smith + nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 10 X 10CM CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10821840
Report Number8043484-2020-03853
Device Sequence Number3016116
Product Code NAD
UDI-Device Identifier05000223463922
UDI-Public05000223463922
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800270
Device Lot Number202016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1